Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Hi Doctor! I have some questions. couple of months ago

DOCTOR OF THE MONTH - Jan 2014
Jan 2014
User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2002
Answered : 7541 Questions
Question
Hi Doctor!

I have some questions. couple of months ago i was diagnose with Herpetic Whitlow on my finger. it was the worst series i ever had. having to have endure the tingling pain and etc. however i wasnt sure if its really herpertic whitlow as the doctor claim. this is because i feel i was allergic to a medicine called acroxia. before the whitlow series, i have a severe muscle strain and doctor perscribed me with Acroxia to release the tensed muscle. However due after taking the pill I start having dots bilster on my thumb and there on doctor said i had a whitlow.

recently i was down with flu and had tense series with my muscle again. went to meet the same doctor and she presrcribed me with Acroxia. i took the acroxia and instantly i had a reaction on my finger where i used to have the whitlow. it was at the same spot nevertheless. it was so itch till It became blister with bumps . i am just curious if i actually allergic to Acroxia or do I really have a 2nd time whitlow?

i am attaching photos of my blister or rash.
Sun, 4 Feb 2018 in Skin Hair and Nails
 
 
Answered by Dr. Kakkar S. 39 minutes later
Brief Answer:
Fixed drug eruption to Etoricoxib

Detailed Answer:
Hello. Thank you.
I am Dr kakkar (Dermatologist and Venereologist). I have noted your concern and I have viewed the image.

Acroxia is Etoricoxib.

I think it is a Fixed Drug Eruption (FDE) to Etoricoxib rather than herpetic whitlow. The fact that you developed a blistered red patch over exactly the same area after taking Etoricoxib for the second time is suggestive of an FDE. FDE is immune mediated drug reaction. On intake of the culprit drug the subsequent eruption develop at exactly the same sites (plus newer areas) where it happened the first time with that drug. Common drugs implicated are antibiotics and painkillers.

Regards
Above answer was peer-reviewed by
 
Follow-up: Hi Doctor! I have some questions. couple of months ago 52 minutes later
that is what i told my doctor but she insist that is herpetic whitlow. i am out of wits on this! thank you for your view.
 
 
Answered by Dr. Kakkar S. 9 minutes later
Brief Answer:
You are welcome

Detailed Answer:
Thank you for writing to us.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor